Alert archive / Iowa / Flash Flood Warnings in 2022

Flash Flood Warning 1, NWS Des Moines, IA

April 22, 2022Carroll County, Greene County, Guthrie County, Iowa

NWS Des Moines, IA issued this flash flood warning at Apr 22, 2022, 8:30 AM CDT for Carroll County, Greene County, Guthrie County, Iowa. It was in force for 3 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 22, 2022, 8:30 AM CDT (13:30 UTC)
Expired
Apr 22, 2022, 11:30 AM CDT
In force
3 hr
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Flood severity
None

Counties Carroll County, IA, Greene County, IA, Guthrie County, IA

The radar

The Des Moines radar (KDMX), 60 km from the middle of the area, began a volume at 13:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 22, 8:53 AM CDTFLASH FLOODJamaica, IASEVERAL STREETS CLOSED IN JAMAICA AND BAGLEY DUE TO SURFACE FLOODING. RELAYED THROUGH EM.
Apr 22, 8:53 AM CDTHEAVY RAIN 2.61Ssw Bayard, IASTORM TOTAL RAINFALL LIGHT RAIN CONTINUES
Apr 22, 9:51 AM CDTHEAVY RAIN 1.873 S Jamaica, IASTORM TOTAL RAINFALL FROM OVERNIGHT THROUGH THIS MORNING, RELAYED THROUGH TWITTER

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 1.5 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2022-04-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 321 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2022-04-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 527 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
321 J/kg
Mixed-layer CIN
-276 J/kg
Mixed-layer LCL
711 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
527 m²/s²
0-3 km storm-relative helicity
678 m²/s²
Significant tornado parameter
0.0
Supercell composite
11.9

Open this sounding in Storm Lab

The text

As transmitted.

971 
WGUS53 KDMX 221330
FFWDMX
IAC027-073-077-221630-
/O.NEW.KDMX.FF.W.0001.220422T1330Z-220422T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Des Moines IA
830 AM CDT Fri Apr 22 2022

The National Weather Service in Des Moines has issued a

* Flash Flood Warning for...
  Southeastern Carroll County in west central Iowa...
  Southwestern Greene County in west central Iowa...
  Northern Guthrie County in west central Iowa...

* Until 1130 AM CDT.

* At 830 AM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 2 inches of rain 
  have fallen. Additional rainfall amounts of 0.5 to 1 inch are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Coon Rapids, Lake Panorama, Bayard, Bagley, Yale, Jamaica, 
  Springbrook State Park and Lakin Slough Game Management Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 4191 9474 4191 9428 4186 9428 4178 9428
      4176 9428 4175 9428 4173 9428 4173 9474

FLASH FLOOD...RADAR INDICATED

$$

Krull
3 follow-up statements
524 
WGUS73 KDMX 221410
FFSDMX

Flash Flood Statement
National Weather Service Des Moines IA
910 AM CDT Fri Apr 22 2022

IAC027-073-077-221630-
/O.CON.KDMX.FF.W.0001.000000T0000Z-220422T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Carroll IA-Greene IA-Guthrie IA-
910 AM CDT Fri Apr 22 2022

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 AM CDT THIS 
MORNING FOR SOUTHEASTERN CARROLL, SOUTHWESTERN GREENE AND NORTHERN 
GUTHRIE COUNTIES...

At 910 AM CDT, Emergency management reported thunderstorms producing 
heavy rain between 1 and 2 inches. This has resulted in flash 
flooding near Bagley and Jamaica. Most of the flooding has been 
standing water thus far.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Emergency management reported.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Coon Rapids, Lake Panorama, Bayard, Bagley, Yale, Jamaica, 
  Springbrook State Park and Lakin Slough Game Management Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 4191 9474 4191 9428 4186 9428 4178 9428
      4176 9428 4175 9428 4173 9428 4173 9474

FLASH FLOOD...OBSERVED

$$

Krull
735 
WGUS73 KDMX 221508
FFSDMX

Flash Flood Statement
National Weather Service Des Moines IA
1008 AM CDT Fri Apr 22 2022

IAC027-073-077-221630-
/O.CON.KDMX.FF.W.0001.000000T0000Z-220422T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Carroll IA-Greene IA-Guthrie IA-
1008 AM CDT Fri Apr 22 2022

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 AM CDT THIS 
MORNING FOR SOUTHEASTERN CARROLL, SOUTHWESTERN GREENE AND NORTHERN 
GUTHRIE COUNTIES...

At 1008 AM CDT, Emergency management reported thunderstorms produced 
heavy rain across the warned area. Between 1 and 3 inches of rain 
fell. Flash flooding occurred in Bagley and Jamaica. While the water 
is no longer rising, the water has not receded. Flooding is still a 
danger in the area.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Emergency management reported.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Coon Rapids, Lake Panorama, Bayard, Bagley, Yale, Jamaica, 
  Springbrook State Park and Lakin Slough Game Management Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 4191 9474 4191 9428 4186 9428 4178 9428
      4176 9428 4175 9428 4173 9428 4173 9474

FLASH FLOOD...OBSERVED

$$

Krull
447 
WGUS73 KDMX 221622
FFSDMX

Flash Flood Statement
National Weather Service Des Moines IA
1122 AM CDT Fri Apr 22 2022

IAC027-073-077-221632-
/O.EXP.KDMX.FF.W.0001.000000T0000Z-220422T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Carroll IA-Greene IA-Guthrie IA-
1122 AM CDT Fri Apr 22 2022

...FLASH FLOOD WARNING WILL EXPIRE AT 1130 AM CDT THIS MORNING FOR 
SOUTHEASTERN CARROLL, SOUTHWESTERN GREENE AND NORTHERN GUTHRIE 
COUNTIES...

The heavy rain has ended. Water is starting to recede. Standing 
water is still possible in some locations. Please continue to heed 
remaining road closures.

LAT...LON 4191 9474 4191 9428 4186 9428 4178 9428
      4176 9428 4175 9428 4173 9428 4173 9474

$$

Krull

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Apr 22, 6:38 AM CDT, 1 hour 52 minutes earlier.

Area forecast discussion, Apr 22, 6:38 AM CDT, 1 hour 52 minutes before
Area Forecast Discussion
National Weather Service Des Moines IA
638 AM CDT Fri Apr 22 2022

...Updated for the 12z Aviation Discussion...

.DISCUSSION.../Today through Thursday/
Issued at 340 AM CDT Fri Apr 22 2022

Key Messages:
-- Storm chances into this morning with locally heavy rain and
   strong storms possible
-- Strong to severe storm Saturday, especially later in the day
-- Strong winds Saturday, windy today too
-- Warmer through Saturday, then cooler into early next week

Details: The longwave trough axis is nearing the western US
coastline early this morning with surface low pressure deepening
underway over eastern Colorado. This surface low has aided in a warm
front lifting northward over the state with SPC mesoanalysis showing
the warm air advection at varying low levels. This WAA has helped to
develop a line of showers from near Estherville back toward Waterloo
with additional showers and a few thunderstorms over central and
southern Iowa. This activity has all been just garden variety/well
below severe limits with effective shear not existent and low
amounts of MUCAPE per SPC mesoanalysis. Further west, GOES-East
imagery shows a convective cluster that has developed over south
central Nebraska where the parameter space is more favorable and
there has been a recent severe reports with 1" hail and 60 mph wind
gusts. Our effective shear as well as instability will be increasing
over the next few hours; however, forecast soundings show the CAPE
profile narrowing with additional saturation as precipitable water
values increase to 1.25 to at times 1.5 inches. Therefore, severe
risk may be lessening, but flash flood risk may increase later
this morning. Most convective allowing models show additional
development into central Iowa toward and after 9z this morning as
the Nebraska cluster is carried northeast and east. The total QPF
is quite murky and not a lot of confidence as recent runs (e.g.
1-5z) of the HRRR have backed off on the QPF amounts and pushed
the higher amounts north through 12z compared to the 00z/06z,
which were hammering areas either side of I-80/between Highway 20
and 30, respectively. Other recent deterministic runs are
generally under 2 inches with the 00z HREF probability matched
mean showing similar for a 6 hour total. As mentioned in last
night's discussion, there were a few models and ensemble members
that were topping 2 inches, but that seems even more in the
minority with present guidance. Now, additional rainfall is
expected between 12 and 18z that could for storm total top 2"
somewhere from around Des Moines to Waterloo to near I-80 and
points east. We have been mulling over the idea of a flash flood
watch since yesterday, but the corridor for any hydro issues looks
to be quite narrow at a county or two wide. In addition, mean
flow is around 30 knots should keep storms progressive. Will
continue to monitor incoming guidance and can raise a watch in
short order if the need arises.

Much of the convection from this morning will push north and east of
the state by this afternoon as elevated mixed layer overspreads the
state. This will keep a cap on any additional development later this
afternoon into tonight for much of our area. Additional elevated
storms may try to develop as the low level jet ramps up over 40
knots and if these storms do form, the likely hazard would be hail.
There will likely be a lull in activity later in the morning into
the early afternoon as the warm EML keeps activity limited. However,
as the cold front enters the forecast area later in the afternoon
into the evening, better convergence should help to develop updrafts
and storms. Shear will not be lacking near the front and a narrow
ribbon of modest instability should form. Strong storms capable of
gusty winds and hail would be the main concern as the front pushes
through. In addition on Saturday, strong southerly winds will
prevail with gusts above wind criteria. Experimental NBM is really
aggressive with gusts over 50 knots and forecast soundings show
winds at the top of the mixed layer around 50 knots across western
Iowa. However, typically in the warm sector this is not fully
realized. That said, the signal for strong wind and the need for a
wind advisory has been present for several days and confidence is
high enough to issue at this time.

Gusty winds in the cold air advection regime will prevail on Sunday
with the cool weather persisting in to early next week, though by
then the winds will have lessened. Rain chances look overall minimal
through Tuesday as a longwave trough stays over the area. As that
departs and ridging tries to build in midweek, a few chances may
result as shortwave troughs come through the flow.

&&

.AVIATION.../For the 12Z TAFS through 12Z Saturday morning/
Issued at 638 AM CDT Fri Apr 22 2022

Primary aviation concerns will be the storm trends and their
impact on restrictions this morning into this afternoon along with
the winds. MVFR and at times IFR restrictions will prevail until
these storms move out later this morning into this afternoon.
Thereafter, it is expected VFR conditions will return from south
to north this afternoon into this evening. Through the entire
period, gusty winds from the south or southeast with gusts to
around 30 knots will prevail.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
Wind Advisory from 10 AM to 7 PM CDT Saturday for IAZ004-005-015-
023-024-033>035-044>046-057-058-070-071-081-082-092-093.

&&

DISCUSSION...Ansorge
AVIATION...Ansorge
Hazardous weather outlook, Apr 22, 4:31 AM CDT, 3 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Des Moines IA
431 AM CDT Fri Apr 22 2022

IAZ006-007-016-017-025>028-036>039-047>050-059>062-072>075-
083>086-094>097-230945-
Winnebago-Worth-Hancock-Cerro Gordo-Wright-Franklin-Butler-Bremer-
Hamilton-Hardin-Grundy-Black Hawk-Boone-Story-Marshall-Tama-
Dallas-Polk-Jasper-Poweshiek-Madison-Warren-Marion-Mahaska-Clarke-
Lucas-Monroe-Wapello-Decatur-Wayne-Appanoose-Davis-
431 AM CDT Fri Apr 22 2022

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...This morning and tonight

Rain showers and thunderstorms will continue through the morning
hours and are expected to diminish in the afternoon. Heavy
rainfall is possible. Some storms may be strong to severe with
hail being the primary threat.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Rain showers and thunderstorms are expected on Saturday. There is
a slight risk for severe storms on Saturday across much of the
area. Hail and damaging winds will be the main threats on
Saturday, though a tornado threat cannot be ruled out. Areas that
experienced heavy rainfall on Friday will be at increased risk for
flooding with additional rainfall on Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter reports will likely be needed over the next few days.

IAZ004-005-015-023-024-033>035-044>046-057-058-070-071-081-082-
092-093-230945-
Emmet-Kossuth-Palo Alto-Pocahontas-Humboldt-Sac-Calhoun-Webster-
Crawford-Carroll-Greene-Audubon-Guthrie-Cass-Adair-Adams-Union-
Taylor-Ringgold-
431 AM CDT Fri Apr 22 2022

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...Today and tonight

Rain showers and thunderstorms will continue through the morning
hours and are expected to diminish in the afternoon. Heavy
rainfall is possible. Some storms may be strong to severe with
hail being the primary threat.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

A Wind Advisory is in effect for the area from 10AM to 7PM CDT.
Please visit weather.gov/desmoines for more information.

Rain showers and thunderstorms are expected on Saturday. There is
a slight risk for severe storms on Saturday across much of the
area. Hail and damaging winds will be the main threats on
Saturday, though a tornado threat cannot be ruled out. Areas that
experienced heavy rainfall on Friday will be at increased risk for
flooding with additional rainfall on Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter reports will likely be needed over the next few days.

Dodson/Ansorge

In the hours before

Special weather statement, Apr 22, 6:03 AM CDT, 2 hours 27 minutes before
Special Weather Statement
National Weather Service Des Moines IA
603 AM CDT Fri Apr 22 2022

IAZ027-038-039-221130-
Black Hawk IA-Grundy IA-Butler IA-
603 AM CDT Fri Apr 22 2022

...A strong thunderstorm will impact portions of Black Hawk, northern
Grundy and southeastern Butler Counties through 630 AM CDT...

At 603 AM CDT, Doppler radar was tracking a strong thunderstorm over
Hudson, or near Cedar Falls, moving east at 55 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Crossroads Mall around 610 AM CDT.
  Waterloo, Evansdale and Elk Run Heights around 615 AM CDT.

Other locations in the path of this storm include Jesup.

This includes Interstate 380 between mile markers 56 and 73.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4230 9226 4242 9226 4238 9287 4255 9297
      4264 9255 4264 9208 4247 9208 4247 9206
      4230 9206
TIME...MOT...LOC 1103Z 259DEG 49KT 4247 9248

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Krull
Special weather statement, Apr 22, 6:07 AM CDT, 2 hours 23 minutes before
Special Weather Statement
National Weather Service Des Moines IA
607 AM CDT Fri Apr 22 2022

IAZ070-221130-
Cass IA-
607 AM CDT Fri Apr 22 2022

...A strong thunderstorm will impact portions of eastern Cass County
through 630 AM CDT...

At 607 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Atlantic, moving east at 35 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of eastern Cass
County, including the following locations... Wiota, Cumberland, Lake
Anita State Park, Anita Municipal Airport and Anita.

This includes Interstate 80 between mile markers 62 and 73.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4145 9499 4150 9490 4150 9470 4129 9470
      4123 9494
TIME...MOT...LOC 1107Z 254DEG 31KT 4139 9486

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

Krull
Special weather statement, Apr 22, 6:19 AM CDT, 2 hours 11 minutes before
Special Weather Statement
National Weather Service Des Moines IA
619 AM CDT Fri Apr 22 2022

IAZ057-058-071-221145-
Guthrie IA-Audubon IA-Adair IA-
619 AM CDT Fri Apr 22 2022

...A strong thunderstorm will impact portions of southern Guthrie,
southeastern Audubon and northern Adair Counties through 645 AM
CDT...

At 619 AM CDT, Doppler radar was tracking a strong thunderstorm 14
miles northwest of Greenfield, moving northeast at 45 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
  Stuart.

This includes Interstate 80 between mile markers 73 and 97.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4174 9428 4160 9428 4160 9424 4131 9424
      4129 9470 4150 9470 4151 9482
TIME...MOT...LOC 1119Z 240DEG 38KT 4139 9472

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Krull
Special weather statement, Apr 22, 6:25 AM CDT, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Des Moines IA
625 AM CDT Fri Apr 22 2022

IAZ050-062-221200-
Tama IA-Poweshiek IA-
625 AM CDT Fri Apr 22 2022

...A strong thunderstorm will impact portions of northern Poweshiek
and southern Tama Counties through 700 AM CDT...

At 624 AM CDT, Doppler radar was tracking a strong thunderstorm over
Toledo, moving east at 40 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of northern Poweshiek
and southern Tama Counties, including the following locations...
Victor, Toledo Municipal Airport, Hartwick, Holiday Lake, Chelsea and
Montour.

This includes Interstate 80 between mile markers 202 and 204.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4185 9276 4204 9273 4194 9230 4167 9230
TIME...MOT...LOC 1124Z 278DEG 36KT 4199 9260

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Krull
Special weather statement, Apr 22, 6:29 AM CDT, 2 hours 1 minute before
Special Weather Statement
National Weather Service Des Moines IA
629 AM CDT Fri Apr 22 2022

IAZ050-221200-
Tama IA-
629 AM CDT Fri Apr 22 2022

...A strong thunderstorm will impact portions of eastern Tama County
through 700 AM CDT...

At 629 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Traer, or 7 miles northeast of Toledo, moving east
at 40 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Dysart around 645 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4199 9261 4230 9263 4230 9230 4192 9230
TIME...MOT...LOC 1129Z 263DEG 35KT 4209 9252

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Krull
Special weather statement, Apr 22, 7:43 AM CDT, 47 minutes before
Special Weather Statement
National Weather Service Des Moines IA
743 AM CDT Fri Apr 22 2022

IAZ046-047-058-059-221330-
Guthrie IA-Boone IA-Greene IA-Dallas IA-
743 AM CDT Fri Apr 22 2022

...A strong thunderstorm will impact portions of southern Greene,
northeastern Guthrie, southwestern Boone and northwestern Dallas
Counties through 830 AM CDT...

At 742 AM CDT, Doppler radar was tracking a strong thunderstorm near
Lake Panorama, or 8 miles north of Guthrie Center, moving east at 40
mph.

HAZARD...Winds in excess of 30 mph, pea size hail, rainfall of an
         one inch or more.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
  Perry.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. Be aware of
flooding.

&&

LAT...LON 4205 9401 4165 9392 4172 9455 4197 9463
TIME...MOT...LOC 1242Z 260DEG 33KT 4179 9446

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

Krull

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 3:43 AM CDTWind AdvisoryDMXAdair, Adams, Appanoose, Audubon, Black Hawk, Boone and 45 more39 hr
Apr 22, 4:57 AM CDTSpecial Weather StatementDMXPolk48 min
Apr 22, 5:38 AM CDTSevere Thunderstorm WarningDMXCass37 min
Apr 22, 5:43 AM CDTSpecial Weather StatementDMXTama47 min
Apr 22, 5:56 AM CDTSpecial Weather StatementDMXClarke, Decatur34 min
Apr 22, 6:03 AM CDTSpecial Weather StatementDMXBlack Hawk, Grundy27 min
Apr 22, 6:07 AM CDTSpecial Weather StatementDMXCass23 min
Apr 22, 6:19 AM CDTSpecial Weather StatementDMXAdair26 min
Apr 22, 6:25 AM CDTSpecial Weather StatementDMXPoweshiek35 min
Apr 22, 6:29 AM CDTSpecial Weather StatementDMXTama31 min
Apr 22, 7:43 AM CDTSpecial Weather StatementDMXDallas47 min
Apr 22, 8:40 AM CDTSpecial Weather StatementDMXPolk50 min
Apr 22, 8:54 AM CDTSpecial Weather StatementDMXPolk51 min
Apr 22, 8:59 AM CDTFlash Flood WarningDMXBoone, Dallas, Greene, Polk, Story3 hr
Apr 22, 9:21 AM CDTSpecial Weather StatementDMXMarshall24 min
Apr 22, 9:24 AM CDTSpecial Weather StatementDMXJasper, Marion66 min
Apr 22, 9:31 AM CDTFlash Flood WarningDMXJasper, Marshall, Story3 hr
Apr 22, 10:21 AM CDTSpecial Weather StatementDMXTama24 min
Apr 22, 10:23 AM CDTSpecial Weather StatementDMXMahaska, Poweshiek52 min
Apr 22, 11:55 AM CDTFlash Flood WarningDMXMahaska3 hr

Nearby

Flash Flood Warnings in Iowa, 2022Every flash flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.